Spectral shift and multiplicity of the first eigenvalue of the magnetic Schrödinger operator in two dimensions  [ Déplacement spectral et multiplicité de la première valeur propre de l’opérateur de Schrödinger avec champ magnétique en dimension deux ]
Annales de l'Institut Fourier, Tome 52 (2002) no. 6, pp. 1833-1874.

On démontre que la première valeur propre de l’opérateur de Schrödinger avec champ magnétique sur un fibré en droites au-dessus d’une surface riemannienne compacte M est majorée par la norme L 1 du champ magnétique B. On en déduit une borne analogue pour la multiplicité de l’état fondamental. Un exemple démontre que cette multiplicité peut être comparable avec M |B| même dans le cas du fibré trivial.

We show that the lowest eigenvalue of the magnetic Schrödinger operator on a line bundle over a compact Riemann surface M is bounded by the L 1 -norm of the magnetic field B. This implies a similar bound on the multiplicity of the ground state. An example shows that this degeneracy can indeed be comparable with M |B| even in case of the trivial bundle.

DOI : https://doi.org/10.5802/aif.1936
Classification : 35P15,  58J35,  81Q10
Mots clés: laplacien magnétique, multiplicité de l’état fondamental, surface riemannienne
@article{AIF_2002__52_6_1833_0,
     author = {Erd\H os, L\'aszl\'o},
     title = {Spectral shift and multiplicity of the first eigenvalue of the magnetic Schr\"odinger operator in two dimensions},
     journal = {Annales de l'Institut Fourier},
     pages = {1833--1874},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {52},
     number = {6},
     year = {2002},
     doi = {10.5802/aif.1936},
     zbl = {1106.35039},
     mrnumber = {1954326},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2002__52_6_1833_0/}
}
Erdős, László. Spectral shift and multiplicity of the first eigenvalue of the magnetic Schrödinger operator in two dimensions. Annales de l'Institut Fourier, Tome 52 (2002) no. 6, pp. 1833-1874. doi : 10.5802/aif.1936. https://aif.centre-mersenne.org/item/AIF_2002__52_6_1833_0/

[A] T. Aubin Some Nonlinear Problems in Riemannian Geometry, Springer-Verlag, 1998 | MR 1636569 | Zbl 0896.53003

[AC] Y. Aharonov; A. Casher Ground state of spin $-\frac12$ charged particle in a two-dimensional magnetic field., Phys. Rev., Tome A19 (1979), p. 2461-2462 | MR 535300

[BCC] G. Besson; B. Colbois; G. Courtois Sur la multiplicité de la première valeur propre de l'opérateur de Schrödinger avec champ magnétique sur la sphère $S^2$, Trans. Amer. Math. Soc., Tome 350 (1998) no. 1, pp. 331-345 | Article | MR 1390969 | Zbl 0903.58060

[Be] G. Besson Sur la multiplicité de la première valeur propre des surfaces riemanniennes, Ann. Inst. Fourier, Tome 30 (1980) no. 1, pp. 109-128 | Article | Numdam | MR 576075 | Zbl 0417.30033

[C] S.Y. Cheng Eigenfunctions and nodal sets, Comment. Math. Helv., Tome 51 (1976), pp. 43-55 | Article | MR 397805 | Zbl 0334.35022

[CdV97] Y. Colin de Verdière Spectre d'opérateurs différentiels sur les graphes (to appear in the Proceedings of `Random walks and discrete potential theory' (Cortona, 1997)) | Article | MR 856089 | Zbl 0607.53028

[CdV86] Y. Colin de Verdière Sur la multiplicité de la première valeur propre non nulle du laplacien, Comment. Math. Helv., Tome 61 (1986), pp. 254-270 | Article | Numdam | MR 932800 | Zbl 0636.58036

[CdV87] Y. Colin de Verdière Construction de laplaciens dont une partie finie du spectre est donnée, Ann. Sci. Éc. Norm. Sup., 4e série, Tome 20 (1987), pp. 599-615 | Article | MR 948776 | Zbl 0672.58046

[CdV88] Y. Colin de Verdière Sur une hypothèse de transversalité d'Arnold, Comment. Math. Helv., Tome 63 (1988), pp. 184-193 | Article | Zbl 0947.05080

[CdVT] Y. Colin de Verdière; N. Torki Opérateurs Schrödinger avec champs magnétique, Séminaire de théorie spectrale et géométrie (Grenoble), Tome 11 (1992-1993), pp. 9-18 | | Numdam | MR 1715941 | Zbl 0937.35510

[CFKS] H.L. Cycon; R.G. Froese; W. Kirsch; B. Simon Schrödinger Operators with Application to Quantum Mechanics and Global Geometry, Springer-Verlag, 1987 | MR 883643 | Zbl 0619.47005

[Ch] I. Chavel Riemannian Geometry: A Modern Introduction, Cambridge University Press, 1993 | MR 1271141 | Zbl 0810.53001

[CL] S.Y. Cheng; P. Li Heat kernel estimates and lower bound of eigenvalues, Comment. Math. Helv., Tome 56 (1981) no. 3, pp. 327-338 | Article | | MR 639355 | Zbl 0484.53034

[ES] L. Erdős; J.P. Solovej The kernel of the Dirac operator, Rev. Math. Phys., Tome 13 (2001) no. 10, pp. 1247-1280 | Article | MR 1860416 | Zbl 1064.58027

[EV] L. Erdős; V. Vougalter Pauli operator and Aharonov-Casher theorem for measure valued magnetic fields, Commun. Math. Phys., Tome 225 (2002), pp. 399-421 | Article | MR 1889230 | Zbl 0994.81036

[HH] R. Hempel; I. Herbst Strong magnetic fields, Dirichlet boundaries, and spectral gaps, Commun. Math. Phys., Tome 169 (1995) no. 2, pp. 237-259 | Article | MR 1329195 | Zbl 0827.35031

[HLMW] T. Hupfer; H. Leschke; P. Müller; S. Warzel The absolute continuity of the integrated density of states for magnetic Schrödinger operators with certain unbounded random potentials, Comm. Math. Phys., Tome 221 (2001) no. 2, pp. 229-254 | Article | MR 1845322 | Zbl 1002.82015

[HM] B. Hellfer; A. Morame Magnetic bottles in connection with superconductivity, J. Funct. Anal., Tome 185 (2001) no. 2, pp. 604-680 | Article | MR 1856278 | Zbl 1078.81023

[HON] M. Hoffmann-Ostenhof; T. Hoffmann-Ostenhof; N. Nadirashvili On the multiplicity of eigenvalues of the Laplacian on surfaces, Ann. Global Anal. Geom., Tome 17 (1999) no. 1, pp. 43-48 | Article | MR 1674331 | Zbl 0923.35109

[J] J. Jost Riemannian Geometry and Geometric Analysis, Springer-Verlag, 1998 | MR 1625976 | Zbl 0828.53002

[LW] A. Laptev; T. Weidl Hardy inequalities for magnetic Dirichlet forms, Operator Theory: Advances and Applications, Tome 108 (1999), pp. 299-305 | MR 1708811 | Zbl 0977.26005

[R] S. Rosenberg Semigroup domination and vanishing theorems., Geometry of random motion (Ithaca, N.Y. 1987) (Contemporary Math.) Tome 73 (1988), pp. 287-302 | Zbl 0657.53022

[Si] B. Simon Maximal and minimal Schrödinger forms, J. Operator Theory., Tome 1 (1979), pp. 37-47 | MR 526289 | Zbl 0446.35035

[St] Stein E. Harmonic Analysis, Princeton University Press, 1993 | MR 1232192 | Zbl 0821.42001